ParametricArchitecture

Weekly Newsletter in Your Inbox

Computational Design: NEXT 8.0

Topic: COMPUTATIONAL DESIGN: NEXT 8.0
Time: Saturday and Sunday, March 5-6, 2022
Day 1 Starts: March 5, 12:00 GMT
Day 1 Ends: March 5, 20:30 GMT
Day 2 Starts: March 6, 12:00 GMT
Day 2 Ends: March 6, 20:30 GMT
Where: Zoom, hosted by PA
Duration: Two Days Conference
Total Hours: 18 Hours
Format: Online
Hosts: Hamid Hassanzadeh, and Michael Pryor
Collaborators: ParametricArchitecture and DesignMorphine
Early-bird Registration: €52 (Till 23:59 GMT, January 31, 2022) (Closed)
General Registration: €65 (Till 23:59 GMT, March 4, 2022) (you can still register)

“Skip Forward to the Future of Design”

Computational Design: NEXT

Introduction:

THE PAST, PRESENT & FUTURE: An Online Interactive Conference with global frontiers. Two-Day online conference with live presentations, tutorials, interactive Sessions, live mentorship & panel discussions. A collaborative initiative by ParametricArchitecture (PA) and DesignMorphine (DM). Computational Design: NEXT 8.0 brings together pioneers and professionals from all industries to meet and discuss new emerging technologies in art, architecture, design, and manufacturing.

Computational Design: NEXT is a collaborative initiative by some of the global frontiers of computational design to open up an Online Learning platform as a comprehensive online conference comprising of discussions, dialogues, tutorials, and mentorship to a worldwide audience through thought-provoking and meaningful talks curated by ParametricArchitecture (PA), one of the leading media platforms focussing on computational design and its various subsets.

After a successful round of CD Next 1-7, Computational Design: NEXT 8.0 takes another step to delve into new-age design technologies by global advocates of technology. The conference will take place on March 5-6, 2022 (Saturday & Sunday) as a 2-day conference with workshops, panel discussions, tech demonstrations, and presentations.

Important Notes:

  • The entire conference will be recorded and videos will be available for participants just a day after the conference.
  • A certificate of attendance will be provided to all participants of the conference.
  • We will send the Zoom link just a week before the conference starts.
  • You can make payments in cryptocurrencies. For more details, please email us at [email protected]
  • The event has a capacity of 500 people and limited (150) spots are allocated for early-bird registrations.
  • Tickets are non-refundable and non-transferable. Please read before you register.

Guest Speakers:

Alvin Huang

Alvin Huang, the award-winning Los Angeles-based architect, designer, and educator, will delve into the intersections between technology and culture at the Computational Design: NEXT 8.0 conference. He provides projects ranging from high-rise buildings and mixed-use complexes to temporary pavilions and bespoke furniture. He is an Associate Professor at the University of Southern California and the founder and principal of Synthesis Design + Architecture. He also serves as the Director of Graduate and Post-Professional Architecture at the university. He got substantial experience working in Zaha Hadid Architects, Future Systems, AL-A, and AECOM before founding SDA. His work has been widely published and exhibited. He has received over 40 awards at the local, national, and international levels, including being named one of Images Publishing’s 50 global innovators under the age of 50 in 2015, being featured as a “Next Progressive” by Architect Magazine in 2014, and being named one of Time Magazine’s 25 Best Inventors of 2013.

Durotaxis, A 3D Printed Multi-Material Chair by Synthesis Design + Architecture

Filippo Nassetti

Filippo Nassetti, architect and generative designer at Zaha Hadid Design, will deliver an engaging lecture at the Computational Design: NEXT 8.0 conference. Filippo specializes in creating radical artifacts and wearable products using computational and 3D printing techniques at MHOX, EU-funded research practice and start-up. MHOX’s contribution to generative design was recognized internationally through various experimental projects, including Collagene, Carapace, Superabundance Masks, Generative Orthoses, ENEA walking stick, and prosthetic techniques.

Filippo joined Zaha Hadid Architects in 2015, first as a member of the Computation and Design team and then as a member of Zaha Hadid Design. Small-scale research projects, ranging from product design to experimental sculptures and installations, are his main focus. Besides, He has been teaching as part of the B-Pro Master’s Degree program at UCL, The Bartlett School of Architecture, since 2016. Postnatural Design is his study plan, which focuses on the aesthetics that emerge from the crisis of classic oppositions such as natural and artificial, digital and material, human and inhuman. It connects organic form, computational approaches, and new media research.

Thalassic Masks Transforming The Medical Products

Biayna Bogosian

Biayna Bogosian, the Assistant Professor of Architectural Technology at Florida International University, will be offering an intriguing lecture at the Computational Design: NEXT 8.0 conference. Architecture, computational design, environmental design, data science, spatial computing, and media arts are among Biayna’s academic and professional interests. Through interdisciplinary research, she was able to explore the technological innovation in design, such as data-driven and citizen-centric solutions to enhance the built environment.   

Currently, she is a Ph.D. student at the University of Southern California’s School of Cinematic Arts, where she studies Interdisciplinary Media Arts and Practice. She focuses on the function of immersive and locative media in participatory urban environmental literacy and policymaking in her dissertation. Additionally, she possesses a Master of Science in Advanced Architectural Design from Columbia University, where she taught until 2018. She was serving on the Board of Directors of the ACADIA Organization and co-chaired the ACADIA 2021 Conference and CAAD Futures 2021 Conference.

Öznur Pınar ÇER and Danilo PETTA (MASK Architects)

Öznur Pınar ÇER and Danilo PETTA, founders of MASK Architects, will provide an intriguing speech at the Computational Design: NEXT 8.0 conference.

Öznur Pınar ÇER is a Turkish lead architect who received her first-place honors from the Faculty of Fine Arts at Cyprus International University while graduating in 2014. She has led award-winning international competitions such as the “Oasys+System” artificial breathing modular palm structure system, one of ten winners in the “Cool Abu Dhabi Challenge” competition with 1,540 competitors. As one of three finalists, the same project was awarded A+Architizer 2021 in the United States and Golden Trezzini Awards 2021 in Russia. Her office is the first architecture and design firm globally that uses a steel 3D-printed “exoskeleton” construction system to distribute all of the building’s functional aspects, using a unique construction process called “EXOSTEEL.”.

Danilo PETTA is an award-winning Italian industrial designer who attended the Polytechnic of Milan and the Istituto Europeo di Design (IED) in Milan to study architecture and interior design. He started his multidisciplinary career as a “Watches Designer” at Rome’s “Bvlgari” design center. He was responsible for creating “Serpenti Tubogas,” and many other successful clocks for the company. The Chicago Athenaeum Museum named him “Europe 40 Under 40 ®” as one of the most original and modern young talents in the field of watch and luxury design worldwide, and the Ministry of Culture and the Ministry of Foreign Affairs of the Italian Republic named him as one of the 100 Design Ambassadors representing Italian Creativity in the World in 2021.

The Misty Oasys by MASK Architects: Under the Mushroom Canopies

Ica & Kostika

Kostika Spaho, the co-founder of Ica & Kostika, an innovative design studio focusing on the intersection of footwear and technology, will provide a captivating presentation at the Computational Design: NEXT 8.0 conference. The studio is a 3d-printed high heels company founded by designers Ica Paru and Kostika Spaho, benefiting from a combination of additive and subtractive manufacturing techniques and focusing on computational innovation while highlighting bespoke made-to-order manufacture. “Exobiology,” the 3D-printed footwear collection by Ica & Kostika, includes a wide range of bold shoes, all of which are precisely crafted to fit the natural shape of the foot.

Kostika mainly focuses on using 3D tools to digitize physical objects and mentoring cross-functional partners to incorporate such systems into their departments. He previously worked as a 3D Specialist at Coach, now owned by Tapestry, and as the Digital Transformation Lead for KEEN footwear.

August Lehrecke

Computational Design: NEXT 8.0

August Lehrecke, the co-founder of Pneuhaus, will be focusing on Pneuhaus’s inflatable works at the Computational Design: NEXT 8.0 conference. Pneuhaus is an art and design studio working within the fields of spatial design, temporary structures, and contemporary art. Pneuhaus’ work is focused mainly on the craft of pneumatics, where they employ a combination of physical and digital modeling approaches to build their designs in-house. August is especially interested in developing computational tools, form-finding methodologies, and simulation methods that link innovation and manufacture. He received his Bachelor’s degree in Furniture Design from the Rhode Island School of Design his Master’s degree from the University of Stuttgart’s ITECH program in 2021.

Format Engineers

Stephen Melville, the founding director of Format Engineers, will be addressing digital optimization and fabrication at the Computational Design: NEXT 8.0 conference. He founded Format in 2014 as an engineering design studio that bridges the worlds of science, art, architecture, and design. The company’s mission is to apply creativity to structural design, and it contains engineers, programmers, mathematicians, and architects with backgrounds in structural engineering, coding, and architecture.

Stephen was also an Associate Lecturer at Oxford Brookes School of Architecture, and he gives lectures and critiques at architecture schools across the world. He has authored several publications in engineering and architecture on the issue of digital design. He has served on the Bristol Urban Design Forum, the visiting RIBA education panel, and the RIBA awards panel in 2013.

Behnaz Farahi

Behnaz Farahi, designer and creative technologist, will be addressing the audience at the Computational Design: NEXT 8.0 conference with the emerging technologies to develop an empathetic interaction between the human body and the surrounding environment. She explores topics such as feminism, emotion, physiological perception, and social interaction through natural inspirations to apply morphological and behavioral principles in her work.

She has graduated from the USC School of Cinematic Arts with a Ph.D. in Interdisciplinary Media Arts and Practice. Computational design, interactive technologies, additive manufacturing, and digital fabrication technologies are among her areas of expertise. Additionally, she has received numerous awards, including the Cooper Hewitt Smithsonian Design Museum Digital Design Award, the Fast Company Innovation By Design Linda Tischler Award, the World Technology Award (WTN), and the BASA and Madworkshop Grants, as well as the Rock Hudson Fellowship.  

Guest Tutors:

Nic Bao

Computational Design: NEXT 8.0

Nic Bao, the director of BDW Architects, Lecturer at RMIT Architecture, and the founder of FORMX, will demonstrate a Rhino/Ameba workflow for about 90 minutes at the Computational Design: NEXT 8.0 conference.

Nic’s research explores design methodologies for establishing a complementary relationship among computational design, structural engineering, behavioral algorithms, robotic fabrication, and additive manufacturing. He is completing his Ph.D. at RMIT, where he gained the Bachelor of Architecture, and he completed his Master of Architecture at the University of Melbourne in Australia. His work has been exhibited and published widely, recognized at the national and international levels. Nic also received the Grand Prix Design Paris (GPDP) – Gold Award, MUSE Design Award, IAI Design Award, RMIT Research Impact (Design) Prize, and Young CAADRIA Award.

Mihai Dragos Potra

Computational Design: NEXT 8.0

Mihai Dragos Potra, the designer at Zaha Hadid Architects, will be offering Cinema4D workflow to the participants at the Computational Design: NEXT 8.0 conference. Mihai is a digital designer who explores digital landscapes and merges textures into abstract environments. Since 2019, he has been involved in various projects of all scales at Zaha Hadid Architects. His interest in understanding the complexity within the digital and physical environments leads to his passion for design research, art, and science. He has been a tutor in several workshops and has participated twice in the Venice Biennale for the Antarctic Pavilion in 2014 and 2016. His design style synthesizes morphological exploration in both stillness and motion and visual variations of digital grounds.

Bryan Garcia

Computational Design: NEXT 8.0

Bryan Garcia, the architectural designer at GEA Architects, will be providing a Grasshopper 3D workflow to the participants at the Computational Design: NEXT 8.0 conference. Bryan is a British computational designer who teaches Grasshopper and Rhino. His work focuses on using geometrical formulas and parametric models to formalize conceptual ideas during the design process.

Eva Blsakova

Computational Design: NEXT 8.0

Eva Blsakova, architect and interdisciplinary designer, will be delivering a Grasshopper 3D workflow at the Computational Design: NEXT 8.0 conference. Eva specializes in multidisciplinary interaction and multimedia communication through architecture and computational design. She has gained her Master’s Degree in Architecture from Vienna’s University of Applied Arts. She obtained a Fab Diploma at Fab Academy in IAAC Fab Lab in Barcelona because of her love for innovation, digital fabrication, and fast prototyping.

In addition to operating her practice, she currently works at Coop Himmelb(l)au. She created arx.ace, an online training platform for creative architectural and design concepts. Previously, she got expertise in various architectural firms such as Bollinger+Grohmann.

Programme Outline for Computational Design: NEXT 8.0

Day 01: Saturday, March 05, 2022

[Time Zone: GMT]

All sessions/tracks are led by the following panelists unless specified otherwise:

– Hamid Hassanzadeh (Turkey/Iran) – Founder & Editor in Chief, Parametric Architecture

– Michael Pryor (USA) – Design Director & Computational Designer, DesignMorphine

Welcome Note & Set-up
12:00 PM – 12:30 PM (GMT or UTC)

Guest Speaker 1: Filippo Nassetti / MHOX (Lecture + Q&A)
12:30 – 13:30 UTC
Duration – 60 Minutes

Break time for 15 minutes.

Workshop 1: Nic Bao (Grasshopper 3D + Rhino)
13:45 – 15:15 (GMT or UTC)
Duration – 90 Minutes

Break time for 15 minutes.

Guest Speaker 2: Stephen Melville / Format Engineers (Lecture + Q&A)
15:30 – 16:30 (GMT or UTC)
Duration – 60 Minutes

Guest Speaker 3: August Lehrecke / Pneuhaus (Lecture + Q&A)
16:30 – 17:30 (GMT or UTC)
Duration – 60 Minutes

Break time for 15 minutes.

Workshop 2: Mihai Dragos Potra (Cinema4D workflow)
17:45 – 19:15 (GMT or UTC)
Duration – 60 Minutes

Break time for 15 minutes.

Guest Speaker 4: Alvin Huang (Lecture + Q&A)
19:30 – 20:30 UTC
Duration – 60 Minutes

End of Day 1: Endnote by Hamid Hassanzadeh

20:30 – 20:45 (GMT or UTC) Duration – 15 Minutes

Day 2: Sunday, March 06, 2022

Welcome Note & Set-up

12:00 PM – 12:15 PM (GMT or UTC)

Guest Speaker 5: Öznur Pınar ÇER & Danilo PETTA / MASK Architects (Lecture + Q&A)
12:15 – 13:15 (GMT or UTC)
Duration – 60 Minutes

Workshop 3: Eva Blsakova (Grasshopper 3D + Rhino)
13:15 – 14:45 (GMT or UTC)
Duration – 90 Minutes

Break time for 15 minutes.

Guest Speaker 6: Kostika Spaho / Ica & Kostika (Lecture + Q&A)
15:00 – 16:00 (GMT or UTC)
Duration – 60 Minutes

Guest Speaker 5: Biayna Bogosian(Lecture + Q&A)
16:00 – 17:00 (GMT or UTC)
Duration – 60 Minutes

Break time for 15 minutes.

Workshop 4: Bryan Garcia Agudeio (Grasshopper 3D + Rhino)
17:15 – 18:45 (GMT or UTC)
Duration – 90 Minutes

Break time for 15 minutes.

Guest Speaker 8: Behnaz Farahi (Lecture + Q&A)
19:00 – 20:00 (GMT or UTC)
Duration – 60 Minutes

End of Day 2: Vote of thanks by organizers & speakers

20:00 – 20:30 (GMT or UTC) Duration – 30 Minutes

Computational Design: NEXT 8.0

Topic: COMPUTATIONAL DESIGN: NEXT 8.0
Time: Saturday and Sunday, March 5-6, 2022
Day 1 Starts: March 5, 12:00 GMT
Day 1 Ends: March 5, 20:30 GMT
Day 2 Starts: March 6, 12:00 GMT
Day 2 Ends: March 6, 20:30 GMT
Where: Zoom, hosted by PA
Duration: Two Days Conference
Total Hours: 18 Hours
Format: Online
Hosts: Hamid Hassanzadeh, and Michael Pryor
Collaborators: ParametricArchitecture and DesignMorphine
Early-bird Registration: €52 (Till 23:59 GMT, January 31, 2022) (Closed)
General Registration: €65 (Till 23:59 GMT, March 4, 2022) (you can still register)

Studio Workshops:
Learn more about parametric and computational design from the variety of the studio workshops at the PAACADEMY

No comment yet, add your voice below!


Add a Comment

Your email address will not be published. Required fields are marked *

-25% Discount

Black Friday

You can watch all the previous workshops (2020-2021) at the PAACADEMY with 25% discount

use the coupon code:

BlackFriday​25

Get 5% more discount by becoming a Digital Member

Become a

Digital Member

  • Enjoy the Ad-Free website
  • A weekly premium newsletter that goes beyond the headlines
  • Unlimited access to articles and premium content at parametric-architecture.com

€3.99

per month!

Cancel anytime!

Already have an account? Sign in

Subscribe to our weekly newsletter

We use cookies to ensure that we give you the best experience on our website. If you continue to use this site we will assume that you are happy with it.